MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ LOWENSTEIN-JENSEN MEDIUM SLANTS 100 EA.; CULTURE MEDIA, ENRICHED

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ LOWENSTEIN-JENSEN MEDIUM SLANTS 100 EA.; CULTURE MEDIA, ENRICHED
Model Number 220909
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: a device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported by the customer growth found in and around 220909 lj tube, batch 1322720.The following information was provided by the initial reporter: growth found in and around 220909 lj tube, batch 1322720.
 
Additional Manufacturer Narrative
H.6 investigation summary: material 220909 is manufactured by rehydrating the media components with usp purified water and thoroughly mixing until a homogeneous solution is obtained.The tubes are filled, capped, torqued and then labeled by machine per standard operating procedure (sop).The tubes are then packed into trays and loaded onto a slant rack cart.The loaded cart is then run on a set inspissation cycle per sop.Post inspissation, tubes are packaged into final shipping configurations.The batch history record review for batch 1322720 was satisfactory per internal procedures.Filling, torquing, packaging, and autoclaving processes were within specifications.In process checks were performed at the designated intervals.Those checks confirmed that the caps were tightened to the validated specifications per internal procedure.Qc inspection and testing were satisfactory at time of release.Also, each batch history record was reviewed to confirm the following prior to release: --the total elapsed time between end of formulation and start of the autoclave cycle was within the specified limits.--all autoclave parameters conformed to the validated cycle parameters for this product.--the minimum f0 for this product was met.The complaint history for this batch was reviewed and no other complaints have been taken on this batch.Retention samples from batch 1322720 (10 tubes) were available for inspection.A carton of 10 tubes showed no evidence of color or contamination defect from visual inspection.According to the certificate of analysis, slant appearance should be light green to light blue green all 10/10 retention tubes were in color specifications with the certificate of analysis.For further investigation of contamination two tubes went into testing.One tube was placed in the 33 to 37 degree c incubator and one tube was placed in the 20 to 25 degree c incubator.No microbial growth was observed in 2/2 incubated retention tubes at seven days incubation.Three photos were received to assist with the investigation: the first photo shows the label of a partial carton from batch 1322720.The second photo shows a partial opened carton from batch 1322720.Eight tubes can be observed from photo.One tube does show evidence of possible fungal contamination, possibly from a tube that has been broken or cracked.¿ the last photo shows a partial tube rack from batch 1322720.There does appear to be possible fungal contamination on more than one tube in the rack.The tubes show the expected color appearance as per the certificate of analysis, light blue green to light green.No returns were received to assist with the investigation.This complaint can be confirmed based on the evidence provided by the photos.Bd will continue to trend complaints for contamination.
 
Event or Problem Description
It was reported by the customer growth found in and around 220909 lj tube, batch 1322720 the following information was provided by the initial reporter: growth found in and around 220909 lj tube, batch 1322720.

Brand Name
BD BBL¿ LOWENSTEIN-JENSEN MEDIUM SLANTS 100 EA.
Common Device Name
CULTURE MEDIA, ENRICHED
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15171818
Report Number1119779-2022-01070
Device Sequence Number5034901
Product Code KZI
UDI-Device Identifier30382902209097
UDI-Public30382902209097
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/20/2023
Device Model Number220909
Device Catalogue Number220909
Device Lot Number1322720
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2022
Supplement Date Received by Manufacturer09/14/2022
Initial Report FDA Received Date08/04/2022
Supplement Report FDA Received Date09/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/18/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown